Moazen, M, Mak, JH, Etchels, LW et al. (4 more authors) (2013) The effect of fracture stability on the performance of locking plate fixation in periprosthetic femoral fractures. Journal of Arthroplasty, 28 (9). 1589 - 1595. ISSN 0883-5403
Abstract
Periprosthetic femoral fracture (PFF) fixation failures are still occurring. The effect of fracture stability and loading on PFF fixation has not been investigated and this is crucial for optimum management of PFF. Models of stable and unstable PPFs were developed and used to quantify the effect of fracture stability and loading in a single locking plate fixation. Stress on the plate was higher in the unstable compared to the stable fixation. In the case of unstable fractures, it is possible for a single locking plate fixation to provide the required mechanical environment for callus formation without significant risk of plate fracture, provided partial weight bearing is followed. In cases where partial weight bearing is unlikely, additional biological fixation could be considered.
Metadata
Item Type: | Article |
---|---|
Authors/Creators: |
|
Copyright, Publisher and Additional Information: | © 2014 Elsevier B.V. NOTICE: this is the author’s version of a work that was accepted for publication in Journal of Arthroplasty. Changes resulting from the publishing process, such as peer review, editing, corrections, structural formatting, and other quality control mechanisms may not be reflected in this document. Changes may have been made to this work since it was submitted for publication. A definitive version was subsequently published in Journal of Arthroplasty, 28(9) http://dx.doi.org/10.1016/j.arth.2013.03.022 |
Keywords: | Finite element method; Fracture movement; Stiffness; Strain; Weight bearing |
Dates: |
|
Institution: | The University of Leeds |
Academic Units: | The University of Leeds > Faculty of Engineering & Physical Sciences (Leeds) > School of Mechanical Engineering (Leeds) > Institute of Medical and Biological Engineering (iMBE) (Leeds) |
Depositing User: | Symplectic Publications |
Date Deposited: | 23 Sep 2014 11:02 |
Last Modified: | 23 Sep 2014 12:52 |
Published Version: | http://dx.doi.org/10.1016/j.arth.2013.03.022 |
Status: | Published |
Publisher: | Elsevier |
Refereed: | Yes |
Identification Number: | 10.1016/j.arth.2013.03.022 |
Related URLs: | |
Open Archives Initiative ID (OAI ID): | oai:eprints.whiterose.ac.uk:80239 |